steroids to treat eye of HIV +
Sep 22, 2005
Dear Doctor, I hope you are well. I refer to your answer to my question of 12 Sep. I had angiogram and MRI, which showed no abnormalities in my right eye. There is the inflammation of the optic nerve. Eye specialists consider it may be connected with being positive. Anyhow they intend to treat me with steroids, first 3 days in hospital, then continue at home. How can this therapy influence my ART (Videx EC400 and Hydrea) and body (CD4 226 ,VL undetectable). Thanks and greetings . I/from SA
Response from Dr. Conway
You are on unconventional antiretroviral therapy, but is seems to be working. The steroids will weaken your immune system to some extent, but if you stay on therapy for HIV, there should not be a problem as long as your antiretroviral therapy is continued, and your viral load and CD4 count are monitored. Ideally, I would prefer you to be on more conventional HAART and to avoid the Hydrea (which impairs a different part of your immune system, namely the neutrophils), but I am not opposed to proceeding as you are. After all, the inflammation of the eye requires treatment right now.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Long Do Hep C Symptoms Take To Occur?
- How Long Does The Hepatitis A Vaccine Work?
- Symptoms Of This Std In Men Can Cause Epididymitis And Can Also Spread To The Blood Or Joints
- What Does It Mean When You Are Exposed To A Std?
- How Soon Red Cross Tests For Hiv?
- Itchy Skin And Dry Cough Headaches
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.